Posted 8/13/2017 8:17 PM (GMT -7)
1. “I'm in such a depression right now" “Still feeling depressed”
“I think I became so deeply depressed because….”

2. You say, “Depression is not logical.” (But with the difficulties, it seems like it might be) (As you said, “(“I related more to situational and atypical depression but I trust that my Pdoc realizes that this depression was deep and long for me.”)

3. As far as meds go, the Latuda was "ok" at 20 mg. “On a positive note, I am doing MUCH better” (on Latuda).

4. Latuda, about which drugs.com says: “Latuda is also used to treat episodes of depression in adults with bipolar disorder (manic depression).

5. “I am still not certain what my DX is. However, my P-doc is treating me for bipolar depression”

6. “Sadly, while I am not convinced I am Bipolar (maybe II)…”

7. “I still do not think I have BPII but I read an article about OCD mimicking BP sometimes. I do at times find too much energy for a goal oriented task to the point of obsessive. I'm keeping a "symptom journal" now”
-----------------

A. You’re diagnosed as bipolar but you answered 4 of the 5 questions on hypomania as no, so we’ll say you’re not hypo manic, and therefore not Bipolar I (the one with full blown mania) or Bipolar II (the one with only reduced or hypo mania).

B. But you strongly believe you’re depressed, but probably from the tough situations you’ve been going through, not bipolar depression.

C. So we’ll say you’re misdiagnosed and you’re miss-medicated. And being diagnosed correctly is important, so that you can be properly medicated.

D. But the Latuda (“used to treat episodes of depression in adults with bipolar disorder (manic depression”) is helping.

E. There are antidepressants for people who have just depression (but they can be used for bipolar), so you might want to be open to some of those.

F. I once had a huge concern for getting back on meds, and delayed it too long. One step I didn’t consider was:
a. cutting the medicine in half, or even in 1/3rd or 1/4th, and taking that rather than the full pill.

If I was going to have a negative reaction, I could stop taking the pill. If no negative reaction, I could continue taking the other portion(s) an hour or hours later as I choose.

These are my views as a bipolar.
Posted 8/13/2017 9:33 PM (GMT -7)
TimTam: Thank you for your thoughtful response. I like your idea of cutting the pill in half too. I am a bit of a med phobe. My depression is in remission but I do not think this is solely because of the medication. I forced myself to go to church, got prayer. I went to a "crisis clinic" and was referred to a Clubhouse. Finally being able to take some action in my recovery has given me hope. I have learned, after this "long and deep depression" that isolation is a pitt. Best not to stand too close to the edge. Also, I have been walking my dog for longer distances which is good for both of us! I have also started taking the 7 most important supplements for depression. My blood work showed that I was Vitamin D "deficient" so I've been taking 500 mg D-3 for about 3 weeks now. I also added L-Methylfolate which I read is often deficient in depressed individuals. I still take 40mg. of Prozac and 300 mg of Buproprion XL. I've been on the Buproprion (Wellbutrin for 12 years, so it has likely pooped out). At one point, an SSRI and WB worked well for me. I think my life circumstances and the way I handled them (isolation) contributed to my ending up in a long and deep depression. One that I never experienced before.

I am going to keep a journal of my sleep cycles and my mood cycles. If I start to "go down" again without a good reason, I will go back on the Latuda. Nevertheless, I plan to continue seeing my Pdoc whom I know worked hard to pull me out of a MDD but if at all possible, I want to avoid the anti-psychotics. It's a shame I got a rash from the Lamotrogine. It seemed to help (quickly) at a low dose but I had to quit due to the rash.
Posted 8/19/2017 12:20 PM (GMT -7)
Hi Kelly,

So sorry mate that I've not been on but I hope your doing ok...miles from you I look like I've done 10 rounds in a boxing match, broke out all over my face red and swollen, lumpy spots on my neck, feet and now starting on my arms from my SCLE (Lupus) mate.

By the way i'm on thyroxine have been for years and no side affects for my under-active thyroid gland.

Hug Terry
Diagnosed with MCTD (Mixed connective tissue disease)

Lupus SLE/SCLE/Secondary Sjogren’s syndrome/Raynaud's phenomenon/Scleroderma/psoriasis/
Antiphospholipid Syndrome/Peripheral neuropathy/Pernicious Anaemia/Osteoarthritis/Chronic IBS/
Muscle Atrophy/COPD/Hypothyroidism//Epilepsy/Bipolar-Manic depression-OCD
Posted 8/23/2017 12:45 AM (GMT -7)
Hi Terry - BIG (gentle) HUG to you. I'm so sorry for what you are going through. Are you feeling better?

Forum Information

Currently it is Monday, November 12, 2018 5:09 PM (GMT -7)
There are a total of 3,019,205 posts in 330,348 threads.
View Active Topics

Who's Online

This forum has 162251 registered members. Please welcome our newest member, nyyount.
167 Guest(s), 8 Registered Member(s) are currently online.  Details
SoMuchFun, HeartsinPain, Kent M., Nytngale, JNF, H Mommy, CassandraLee, InTheShop